MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD CD138 PE; REAGENTS, SPECIFIC, ANALYTE

BECTON DICKINSON CARIBE LTD. BD CD138 PE; REAGENTS, SPECIFIC, ANALYTE
Model Number 347206
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that after use with a bd cd138 pe on 4 patient samples the reagent did not reliably stain cd138 cells.Results were not reported and there was no impact to patient.The following information was provided by the initial reporter: this reagent does not reliably stain cd138+ cells which were confirmed positive by ihc and by subsequent testing with clone dl-101.They had been troubleshooting dim staining with this reagent, aware that cd138 expression can be variable.No adverse patient events are reported.Ihc was also used to confirm positivity as an alternative method.The lab has been validating a different clone to replace this product.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary product 347206 (cd138 pe, clone mi15, asr) lot 9350474 manufactured from subassembly 91-0493 batch 9304853, was manufactured according to specifications.The review of the manufacturing batch history record (bhr) or release records indicates product perform as intended per bd specifications.Retain sample of product 347206 (cd138 pe, clone mi15, asr) lot 9350474 was evaluated under subassembly 91-0493 batch 9304853 by flow cytometry special instruction testing.Multiple myeloma cell line rpmi 8226 was used as target for cd138 staining, given its known positive expression of this marker (matsui et al, 2004).Root cause is not determined.Customer reported that product 347206 (cd138 pe, clone mi15, asr) lot 9350474 is having a performance issue of dim staining.Bd specifications for this cd138 pe product lot-to-lot fluorescence variability against a reference lot is -50% to +100%.Evidence demonstrates manufacturing process was performed according to requirements and product met applicable specifications without discrepancy.Additionally, testing by flow cytometry did not confirmed a functional performance of this product.Based on this investigation, the claim is not confirmed, and no further actions are deemed necessary at this time.H3 other text : see h.10.

Brand Name
BD CD138 PE
Common Device Name
REAGENTS, SPECIFIC, ANALYTE
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key10662624
Report Number2647876-2020-00002
Device Sequence Number3058424
Product Code MVU
UDI-Device Identifier00382903472062
UDI-Public00382903472062
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Model Number347206
Device Catalogue Number347206
Device Lot Number9350474
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;